MAUDE Adverse Event Report: COOK INC LAPSAC TISSUE ENTRAPMENT POUCH; KGY BAG, INTESTINE

COOK INC LAPSAC TISSUE ENTRAPMENT POUCH; KGY BAG, INTESTINE
Model Number G16496
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - name and address: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the lapsac tissue entrapment pouch was removed from the package and could be used without problems.After use, the physician checked inside the package and found two white disc-shaped foreign matter.The case itself was completed without problems.(the foreign matter were not in contact with the patient.) no section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation: event description as reported, the lapsac tissue entrapment pouch was removed from the package and could be used without problems.After use, the physician checked inside the package and found two white disc-shaped foreign matter.The case itself was completed without problems.(the foreign matter were not in contact with the patient.) no section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), and quality control (qc) procedures were conducted during the investigation.The lapsac tissue entrapment pouch was not returned; therefore, no functional testing or visual inspections could be performed.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Review of the device history record, complaint history, quality control documents, and device failure analysis indicates that the device was manufactured out of specification, but does not suggest items in the lot or similar devices in the field or in house are nonconforming.Based upon the available information and results of the investigation, cook has concluded that the mostly likely cause of the reported event was a quality deficiency in the manufacture of the device.Complaint awareness training has been issued for the personnel responsible for the production of the device.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.The failure mode will continue to be trended.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LAPSAC TISSUE ENTRAPMENT POUCH
Common Device Name
KGY BAG, INTESTINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19809540
Report Number1820334-2024-00995
Device Sequence Number15529510
Product Code KGY
UDI-Device Identifier00827002164963
UDI-Public(01)00827002164963(17)270216(10)15901183
Combination Product (Y/N)N
PMA/510(K) Number
K910914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG16496
Device Catalogue NumberJ-LS-080500
Device Lot Number15901183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown